Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Boston/Norton, MA

June 24, 2013Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2013, 9:14 PM EDT for Plymouth County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 9:14 PM EDT (01:14 UTC)
Expired
Jun 24, 2013, 9:45 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Plymouth County, MA

The radar

The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2322 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS51 KBOX 250114
SVRBOX
MAC023-250145-
/O.NEW.KBOX.SV.W.0041.130625T0114Z-130625T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 945 PM EDT

* AT 910 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR PEMBROKE...OR 9 MILES
  NORTHWEST OF PLYMOUTH...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSHFIELD...PEMBROKE...HANOVER...HANSON AND DUXBURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4201 7070 4199 7088 4212 7089 4218 7072
      4216 7073 4216 7070 4208 7064 4205 7065
      4205 7067 4203 7062 4204 7066 4202 7068
      4201 7061 4201 7067
TIME...MOT...LOC 0114Z 259DEG 31KT 4207 7078 

$$

DUNTEN
2 follow-up statements
009 
WWUS51 KBOX 250130
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
930 PM EDT MON JUN 24 2013

MAC023-250145-
/O.CON.KBOX.SV.W.0041.000000T0000Z-130625T0145Z/
PLYMOUTH MA-
930 PM EDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN PLYMOUTH COUNTY...

AT 927 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PEMBROKE...OR 9 MILES NORTHWEST OF
PLYMOUTH...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...PEMBROKE...HANOVER...HANSON AND DUXBURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4201 7070 4199 7088 4212 7089 4218 7072
      4216 7073 4216 7070 4208 7064 4205 7065
      4205 7067 4203 7062 4204 7066 4202 7068
      4201 7061 4201 7067
TIME...MOT...LOC 0127Z 256DEG 23KT 4207 7078 

$$

DUNTEN
330 
WWUS51 KBOX 250144
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
944 PM EDT MON JUN 24 2013

MAC023-250154-
/O.EXP.KBOX.SV.W.0041.000000T0000Z-130625T0145Z/
PLYMOUTH MA-
944 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLYMOUTH COUNTY WILL
EXPIRE AT 945 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4201 7070 4199 7088 4212 7089 4218 7072
      4216 7073 4216 7070 4208 7064 4205 7065
      4205 7067 4203 7062 4204 7066 4202 7068
      4201 7061 4201 7067
TIME...MOT...LOC 0144Z 259DEG 31KT 4207 7078 

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:16 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 24, 8:16 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
816 PM EDT MON JUN 24 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE AS SHOWERS AND
THUNDERSTORMS BECOME MORE WIDESPREAD INTO THE END OF THE WEEK.
WHILE HEAVY RAIN WITH POTENTIAL LOCALIZED FLOODING IS THE PRIMARY
THREAT...STRONG THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT
SLOWLY APPROACHES FROM THE WEST THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 2 AM TUESDAY MORNING/...
755 PM UPDATE...
SHOWERS/SCT TSTMS CONTINUE TO PROPAGATE E ACROSS NE MA AND NE CT
INTO N RI AT 2330Z. STILL HAVE COLD POOL ALOFT MOVING ACROSS...BUT
WITH SUNSET SHOULD SEE CONVECTION SLOWLY WEAKEN. LEFTOVER SHOWERS
WILL ALSO MOVE ACROSS AND DISSIPATE. WILL STILL SEE SOME BRIEF
HEAVY RAINFALL AND GUSTY WINDS.

HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.

&&

.SHORT TERM /2 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
OVERNIGHT...THE MAJORITY OF THE MODELS SHOW PRECIP CONTINUING TO
WEAKEN/DISSIPATE AFTER 04Z.

PATCHY DENSE FOG WILL DEVELOP AGAIN ALONG THE SOUTH COAST...
CAPE...AND ISLANDS...LIMITING VISIBILITIES. WARM...MUGGY
TEMPERATURES EXPECTED AGAIN OVERNIGHT WITH LOWS IN THE UPPER 60S
TO LOW 70S.

TUESDAY...SHOULD BE ANOTHER DRY MORNING...WITH FOG BURNING
OFF/MOVING OFF THE SOUTH COAST THROUGH THE MORNING. OVERALL
SHOULD START THE DAY OFF DRY BUT MUGGY. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS EXPECTED AS ANOTHER SHORTWAVE APPROACHES THE
AREA. AIRMASS IS NOT MUCH DIFFERENT FROM TODAY SO THERE SHOULD BE
PLENTY OF INSTABILITY AROUND...BUT NOT MUCH IN THE WAY OF SHEAR.
HEAVY RAIN AND URBAN FLOODING WILL BE THE MAIN THREATS.  ANOTHER
HOT DAY IS EXPECTED WITH A HEAT WAVE POSSIBLE FOR MANY
LOCATIONS...INCLUDING BOSTON.

TUESDAY NIGHT...YET ANOTHER WARM...MUGGY NIGHT IS IN STORE WITH
LOWS IN THE UPPER 60S TO LOWER 70S. FOG IS AGAIN POSSIBLE...MAINLY
ALONG THE SOUTH COAST...CAPE...AND ISLANDS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HEADLINES...

* HEAVY RAIN THREAT PREVAILS THROUGHOUT THIS TIMEFRAME
* LOCALIZED URBAN AND LOW LYING AREA FLOODING IS A POSSIBILITY
* STRONG THUNDERSTORMS POSSIBLE OVER THE WEEKEND INTO NEXT MONDAY
* CONTINUED WARM AND MUGGY CONDITIONS

OVERVIEW AND MODEL PREFERENCES...

MEDIUM RANGE MODELS CONTINUE TO HAVE INDIVIDUAL DIFFERENCES...BUT
BROAD OVERALL AGREEMENT THROUGH MOST OF THIS FORECAST PERIOD.
MODELS AND ENSEMBLES CONTINUE TO SIGNAL DEVELOPMENT OF AMPLIFIED
UPPER LEVEL PATTERN AS DIGGING LONG WAVE TROUGH OVER THE CENTRAL
PACIFIC CAUSES LARGE RIDGE TO FORM OVER THE WESTERN U.S. AND
CANADA. CONTINUED REPERCUSSIONS AS LONG WAVE TROUGH DIGS ACROSS
THE EASTERN GREAT LAKES AND APPALACHIANS BY LATE WEEK AS A PIECE
OF UPPER LEVEL ENERGY MOVES OVER THE RIDGE ACROSS CENTRAL CANADA.
THIS WILL SLOW THE MOVEMENT OF SURFACE SYSTEMS ACROSS THE U.S. TO
A CREEP...KEEPING A GENERAL SW FLOW IN PLACE AT THE SURFACE AND
ALOFT THROUGH THIS PERIOD. SURFACE FRONT STALLS ACROSS OR JUST N OF
THE REGION WITH WEAK WAVE MOVING ALONG IT CAUSING PERIODS OF
SHOWERS/TSTMS. LOOKS LIKE BEST CHANCE WILL BE ACROSS CENTRAL AND
WESTERN AREAS WED-THU...THEN MOVES FURTHER E LATE THIS WEEK INTO
EARLY NEXT WEEK. COLD FRONT TRIES TO WORK E...BUT BECOMES PARALLEL
TO UPPER FLOW...SO EXPECT TO STALL W OF THE REGION.

WITH LONG TIME SW FETCH...WILL SEE INCREASING MOIST AIR WILL MOVE
UP THE COAST AS PWATS INCREASE TO 1.6 TO 2 INCHES WHILE WILL
REMAIN IN PLACE. THIS WILL ENHANCE HEAVY RAINFALL ESPECIALLY
ACROSS CENTRAL AND WESTERN AREAS AS THE FRONT STALLS FURTHER W.
ALSO...WILL SEE SOME STORMS TRAINING OVER SOME AREAS. THIS WILL BE
PRIME FOR AREAS OF FLOODING.

LEANED TOWARD WPC GUIDANCE...BLENDING WITH OUR PREVIOUS FORECAST
TO KEEP CONTINUITY GOING.

DETAILS...

WEDNESDAY-THURSDAY...
NOTING A FRONT STALLS ACROSS OR JUST N OF THE REGION. BEST
ENERGY/INSTABILITY WILL BE ACROSS CENTRAL AND WESTERN AREAS
THROUGH THURSDAY. WEAK SHORT WAVES WILL BRING PERIODS OF
SHOWERS/TSTMS AS NEARLY ZONAL FLOW STARTS TO BACK TO SW AS UPPER
TROUGH DEVELOPS FURTHER TO THE W. WITH INCREASING LOW LEVEL
MOISTURE...WILL SEE HEAVY RAINFALL AND POSSIBLE LOCALIZED
FLOODING. EXPECT VERY WARM AND HUMID CONDITIONS WITH HIGHS IN THE
80S EACH DAY.

FRIDAY THROUGH MONDAY...
AS UPPER LEVEL TROUGH BECOMES ESTABLISHED W OF THE REGION...WILL
SEE THREAT FOR SHOWERS/TSTMS EACH DAY. LOOKS LIKE BEST
SHOWER/TSTM THREAT REMAINS OVER CENTRAL AND WESTERN AREAS...BUT
MOST OF THE REGION WILL HAVE A THREAT. MAY SEE SOME INCREASED
INSTABILITY THIS WEEKEND INTO EARLY NEXT WEEK SO COULD SEE SOME
STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL. PWATS ALSO
CONTINUE TO INCREASE...SO HEAVY RAINERS WILL CONTINUE ALONG WITH
TRAINING OF SOME SHOWERS AND STORMS FOR POSSIBILITY OF LOCALIZED
FLOODING. HAVE KEPT THREAT FOR SHOWER/TSTM ACTIVITY INTO THE
EVENING HOURS AS CONVECTION BECOMES ELEVATED.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH TUESDAY NIGHT/...MODERATE CONFIDENCE.

SHRA/TSRA MAY LINGER THROUGH 03Z-04Z...THEN SHOULD
WEAKEN/DISSIPATE. EXPECT IFR CIGS/VSBYS IN LOW STRATUS AND FOG
ALONG THE SOUTH COAST...LINGERING INTO THE MORNING HOURS ON
TUESDAY. WILL SEE THE RETURN OF SHRA/TSRA LATER IN THE
DAY...RENEWING THREATS OF LOW-END VFR/MVFR CIGS WITH MVFR/IFR
VSBYS. TUESDAY NIGHT WILL LIKELY BE A REPEAT OF TONIGHT WITH IFR
STRATUS AND FOG ALONG THE SOUTH COAST.

KBOS TERMINAL...MODERATE CONFIDENCE IN TIMING. LOW TO MODERATE
CONFIDENCE IN TSRA REACHING BOSTON.

KBDL TERMINAL...HIGH CONFIDENCE. TSRA LIKELY AT BDL THIS
AFTERNOON.  MODERATE TO HIGH CONFIDENCE IN TIMING.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY AND THURSDAY...

SHRA/TSRA LOOK TO REMAIN CONFINED ACROSS INTERIOR NEW ENGLAND.
LOCAL +RA EXPECTED. GUSTY WINDS POSSIBLE. LOW-VFR TO MVFR CIGS
WITH CB ALONG WITH MVFR-IFR VSBYS POSSIBLE. PREVAILING S-SW
WINDS. LLWS POSSIBLE THU NIGHT MAINLY ACROSS S COASTAL AREAS.

FRIDAY AND SATURDAY...

SHRA/TSRA WILL BE MORE WIDESPREAD ACROSS MOST OF SOUTHERN NEW
ENGLAND...WITH THE BEST CHANCE ACROSS CENTRAL AND WESTERN AREAS.
+RA EXPECTED WITH GUSTY WINDS POSSIBLE. LOW-VFR TO MVFR CIGS WITH
CB ALONG WITH MVFR-IFR VSBYS POSSIBLE. PREVAILING SW WINDS. LLWS
MAY BE POSSIBLE FRI THROUGH SAT ACROSS S COASTAL AREAS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH TUE NIGHT/...MODERATE TO HIGH CONFIDENCE.

TONIGHT...

ANOTHER ROUND OF PATCHY DENSE FOG. SW WINDS CONTINUE. TSTMS MAY
LINGER INTO THE EVENING HOURS. HEAVY RAIN AND FREQUENT LIGHTNING
ARE THE MAIN THREATS.  SEAS 3 TO 4 FEET.

TUESDAY AND TUESDAY NIGHT...

A REPEAT ESSENTIALLY OF TODAY AND TONIGHT. EARLY MORNING FOG
BURNS OFF BY MIDDAY AND GIVES WAY TO LATE DAY TSTMS. MAIN THREATS
HEAVY RAIN AND FREQUENT LIGHTNING.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY AND WEDNESDAY NIGHT...

S-SW WINDS GUSTING UP TO 20 KT DURING THE AFTERNOON/EVENING HOURS.
LONG SW FETCH WILL BRING SEAS UP TO 5 FT ON THE OUTER WATERS E AND
S OF CAPE COD AND THE SOUTHERN OUTER WATERS. VSBY RESTRICTIONS IN
PATCHY FOG WITH VSBYS 1NM OR LESS. LOCAL AFTERNOON/EVENING
SHOWERS/TSTMS.

THURSDAY THROUGH SATURDAY...

SW WINDS MAY GUST UP TO 25 KT MAINLY FRI-SAT...BEST CHANCE ON THE
OUTER WATERS. LONG SW FETCH WILL BRING SEAS UP TO 5-8 FT ON THE
OUTER WATERS...POSSIBLY INTO RI AND BLOCK ISLAND SOUNDS. SCT
SHOWERS/TSTMS...MAINLY AFTERNOON/EVENING. HEAVY RAIN AND FREQUENT
LIGHTNING IN ANY STORMS. PATCHY FOG WITH REDUCED VSBYS.

&&

.CLIMATE...
HERE ARE RECORD HIGHS FOR TODAY ALONG WITH THE HIGHS REPORTED SO
FAR...

BOS...95...1976...TODAY/S CURRENT HIGH...95
PVD...94...1980...TODAY/S CURRENT HIGH...93
BDL...94...1975...TODAY/S CURRENT HIGH...94
ORH...91...1914...TODAY/S CURRENT HIGH...88

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR CTZ003.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ001>008.
     AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT TUESDAY FOR
     RIZ001>008.
MARINE...NONE.

&&

SYNOPSIS...RLG/EVT
NEAR TERM...KJC/RLG/EVT
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...RLG/EVT
MARINE...RLG/EVT
CLIMATE...STAFF
Hazardous weather outlook, Jun 24, 4:20 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT MON JUN 24 2013

CTZ002-004-MAZ002>019-026-NHZ011-012-015-252030-
HARTFORD CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
420 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING.
SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT BEING
DAMAGING WIND GUSTS. SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE. IN ADDITION...ANY THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL LEADING TO LOCALIZED FLOODING FOR URBAN AND
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

CONTINUED THREAT OF THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLY
RESULTING IN LOCALIZED URBAN AND LOW LYING AREA FLOODING. THERE
IS A LOW PROBABILITY OF STRONG THUNDERSTORMS THIS WEEKEND INTO
EARLY NEXT WEEK...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020>024-RIZ001>008-252030-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
420 PM EDT MON JUN 24 2013

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...
NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING.
WEST OF THE CAPE AND ISLANDS...SOME OF THESE STORMS MAY BE
SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. SMALL
HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. IN
ADDITION...ANY THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL LEADING TO
LOCALIZED FLOODING FOR URBAN AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONTINUED THREAT OF THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLY
RESULTING IN LOCALIZED URBAN AND LOW-LYING AREA FLOODING. THERE
IS A LOW PROBABILITY OF STRONG THUNDERSTORMS THIS WEEKEND INTO
EARLY NEXT WEEK...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-252030-
TOLLAND CT-
420 PM EDT MON JUN 24 2013

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS AFTERNOON AND
EARLY THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH THE
MAIN THREAT BEING DAMAGING WIND GUSTS. SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE POSSIBLE. IN ADDITION...ANY
THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL LEADING TO LOCALIZED
FLOODING FOR URBAN AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONTINUED THREAT OF THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLY
RESULTING IN LOCALIZED URBAN AND LOW-LYING AREA FLOODING. THERE
IS A LOW PROBABILITY OF STRONG THUNDERSTORMS THIS WEEKEND INTO
EARLY NEXT WEEK...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-252030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
420 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS MAY IMPACT THE WATERS WITH THE MAIN THREAT
OF HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE WEEK INTO THE
WEEKEND. HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED. WINDS
MAY GUST AT TIMES TO NEAR GALE FORCE WITH ANY STRONG THUNDERSTORMS.
BETTER CHANCE FOR STRONG THUNDERSTORMS WILL BE DURING THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 24, 7:08 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT MON JUN 24 2013

MAZ010-011-250000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
708 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORM NEAR SPRINGFIELD...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM AS IT TRACKS ACROSS SPRINGFIELD...EAST
LONGMEADOW...WARE...PALMER...LUDLOW...HAMPDEN... WILBRAHAM...MONSON
AND BRIMFIELD THROUGH 745 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4216 7260 4228 7224 4224 7222 4220 7226
      4218 7226 4215 7219 4208 7216 4203 7255
TIME...MOT...LOC 2306Z 250DEG 19KT 4210 7253

JWD
Local storm report, Jun 24, 7:32 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
732 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             GREENFIELD              42.59N  72.60W
06/24/2013  E1.00 INCH       FRANKLIN           MA   BROADCAST MEDIA

            QUARTER AND NICKEL SIZED HAIL.

0602 PM     LIGHTNING        CONWAY                  42.52N  72.68W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            LIGHTNING KNOCKED TREE DOWN... HALF OF TREE FELL ON
            HOUSE.

0605 PM     TSTM WND DMG     WHATELY                 42.45N  72.62W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            1 TREE DOWN... BLOCKED A PORTION OF ROUTE 5.

0605 PM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            TWO TREES DOWNED IN SOUTH DEERFIELD

0607 PM     HAIL             MANCHESTER              42.98N  71.44W
06/24/2013  M0.88 INCH       HILLSBOROUGH       NH   PUBLIC

            NORTHERN MANCHESTER

0614 PM     HAIL             LEVERETT                42.45N  72.50W
06/24/2013  M1.00 INCH       FRANKLIN           MA   TRAINED SPOTTER

            SKYWARN SPOTTER

&&

NMB
Special weather statement, Jun 24, 7:32 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
732 PM EDT MON JUN 24 2013

CTZ003-004-250015-
WINDHAM CT-TOLLAND CT-
732 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORM IN NORTHEAST CONNECTICUT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANSFIELD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM AS IT TRACKS THROUGH WINDHAM COUNTY THROUGH 815 PM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...PUTNAM...CHAPLIN...WILLINGTON...ASHFORD...KILLINGLY...
DANIELSON...POMFRET...EASTFORD...HAMPTON...BROOKLYN AND STORRS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4176 7227 4188 7229 4195 7181 4173 7180
TIME...MOT...LOC 2327Z 265DEG 29KT 4182 7218

JWD
Special weather statement, Jun 24, 7:58 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
758 PM EDT MON JUN 24 2013

RIZ001-002-004-250045-
NORTHWEST PROVIDENCE RI-EASTERN KENT RI-SOUTHEAST PROVIDENCE RI-
758 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORM DEVELOPING IN NORTHERN RHODE ISLAND...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCITUATE...OR 10 MILES WEST OF PROVIDENCE...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM AS IT TRACKS ACROSS PROVIDENCE...
CRANSTON...EAST PROVIDENCE...JOHNSTON AND SCITUATE THROUGH 845 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4172 7153 4173 7154 4174 7169 4184 7167
      4183 7135 4175 7136 4178 7137 4179 7138
      4178 7139 4174 7138 4173 7139 4172 7136
      4171 7137 4170 7137
TIME...MOT...LOC 2353Z 280DEG 16KT 4179 7163

JWD
Local storm report, Jun 24, 8:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
833 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             GREENFIELD              42.59N  72.60W
06/24/2013  E1.00 INCH       FRANKLIN           MA   BROADCAST MEDIA

            QUARTER AND NICKEL SIZED HAIL.

0559 PM     TSTM WND DMG     ASHFIELD                42.53N  72.78W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON CONWAY ROAD

0600 PM     TSTM WND DMG     HUNTINGTON              42.24N  72.88W
06/24/2013                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON RUSSELL ROAD

0600 PM     TSTM WND DMG     HUNTINGTON              42.24N  72.88W
06/24/2013                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE AND UTILITY POLE DOWN BLOCKING ROUTE 112

0602 PM     LIGHTNING        CONWAY                  42.52N  72.68W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            LIGHTNING KNOCKED TREE DOWN... HALF OF TREE FELL ON
            HOUSE.

0604 PM     HAIL             TURNERS FALLS           42.60N  72.56W
06/24/2013  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0605 PM     TSTM WND DMG     WHATELY                 42.45N  72.62W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            1 TREE DOWN... BLOCKED A PORTION OF ROUTE 5.

0605 PM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
06/24/2013                   FRANKLIN           MA   AMATEUR RADIO

            TWO TREES DOWNED IN SOUTH DEERFIELD

0607 PM     HAIL             MANCHESTER              42.98N  71.44W
06/24/2013  M0.88 INCH       HILLSBOROUGH       NH   PUBLIC

            NORTHERN MANCHESTER

0614 PM     HAIL             LEVERETT                42.45N  72.50W
06/24/2013  M1.00 INCH       FRANKLIN           MA   TRAINED SPOTTER

            SKYWARN SPOTTER

0653 PM     LIGHTNING        ATHOL                   42.59N  72.23W
06/24/2013                   WORCESTER          MA   AMATEUR RADIO

            LIGHTNING STRUCK HOUSE ON DORSET ROAD

0703 PM     HAIL             SPRINGFIELD             42.12N  72.54W
06/24/2013  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            ALONG ROUTE I-291

0708 PM     TSTM WND DMG     ASHBY                   42.68N  71.82W
06/24/2013                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN

0710 PM     TSTM WND DMG     DANVERS                 42.57N  70.95W
06/24/2013                   ESSEX              MA   BROADCAST MEDIA

            TREE DOWN ON MAPLE STREET ROUTE 62 TOOK DOWN POWER
            LINES

0718 PM     HAIL             TOPSFIELD               42.64N  70.96W
06/24/2013  M0.75 INCH       ESSEX              MA   AMATEUR RADIO

&&

NMB
Special weather statement, Jun 24, 8:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
852 PM EDT MON JUN 24 2013

MAZ013-016>019-250130-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-EASTERN NORFOLK MA-
WESTERN PLYMOUTH MA-WESTERN NORFOLK MA-
852 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORMS DEVELOPING IN SOUTHEAST MASSACHUSETTS...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKLAND...OR 4 MILES SOUTHEAST OF
WEYMOUTH...MOVING EAST AT 25 MPH. OTHER THUNDERSTORMS WERE
DEVELOPING NEAR TAUNTON AND WEST BRIDGEWATER.

HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 40 MPH AND HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS AS THEY CROSS SOUTHEAST
MASSACHUSETTS THROUGH 930 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4199 7063 4201 7066 4201 7071 4195 7066
      4186 7075 4202 7121 4224 7097 4223 7095
      4225 7096 4226 7091 4221 7072 4216 7073
      4208 7064 4205 7067 4203 7062 4204 7066
      4202 7068 4200 7063 4201 7061
TIME...MOT...LOC 0049Z 292DEG 20KT 4216 7089

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:18 PM EDTSpecial Marine WarningBOX57 min
Jun 24, 8:52 PM EDTSpecial Weather StatementBOXPlymouth38 min
Jun 24, 9:18 PM EDTSpecial Marine WarningBOX57 min
Jun 25, 5:53 PM EDTSpecial Weather StatementBOXHampden52 min
Jun 25, 6:16 PM EDTSpecial Weather StatementBOXFranklin44 min
Jun 25, 6:36 PM EDTSpecial Weather StatementBOXHampden, Hampshire54 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.